I started using pot and coke in early twenties. Easy to stop, coke is the devils drug! One day I developed stroke like symptoms and given 4mg dilaudid every 4 hours! Referred to pain doc; gave norco 10/325 #240 with refills. Felt great! No headaches, then 100mcg fentanyl patch-no high but no headaches. I stopped them suddenly and within 4 hours took 4 norco. It took 2 weeks to get of norcos. I wanted to die. Only DT's can kill ( I'm an RN.) I was so weak but livable. Headaches came back and went back to norcos, never more than 8 a day, what a f$ck up. Your body remembers. Back to addiction in a snap. D&C because gyno needed money, he punctured my uterus and lost 30 pounds in 10 days before rushed to OR for total hysterectomy, more norcos, 3 month recovery due to mistake sewing back up the davinci surgery, then dentist totally screwed my entire mouth, need surgeries, etc. sorry to vent. I'm seeing one doctor, he knows the 411. I take soma, valium and norco as prescribed. Some days a few more norcos. Taken oxy; didn't love it or percocets. Friend takes methadone, they work great! Only 2 a day but I've had heroin addicts in hospital say they would rather detox from heroin than methadone! I can go without valium easy! As well as soma! It's that damn norco, I start jonesing if I lose track of time. Not valium, not soma but norco. My doc said I'm too young for osteoarthritis but I have it bad and I've seen what humera, etc due to people. Now I need these drugs and don't want them. Pain is awful and I'm fricking married to norcos and I'll need several surgeries.... Geez I don't know what to do! My mom is twice my age on a wheelchair because of bones. Now I need drugs, no high or recreation, because med problems. I want off all of them! The norco I can't do without. I'm talking 1 10/325 every 4 hours. I can stop everything else. My doctors office called in refills but missed norco. I'm dying here. Please no judgement. How can I quit norcos when every doctor tells me my pain is going to be chronic and unbearable? Tramadol gives hallucinations. Easy on Motrin. I hear my bones cracking when I walk. Just my genes. How can I get off norcos? My opiate receptors are dead. It can take one year to revive them. I'm not a victim, I'm sick of drugs. Any help..... Psychiatrist states I'm not depressed, hopeless,etc. he was surprised I don't seek big pain killers. I will try to live with pain. Why is it only norcos that screw me???? Any advice? Too young for all these meds but my doctor said the outlook for pain control is grim......
You say you have been on weed, cocaine, dilaudid, fentanyl, hydrocodone, soma, valium, tramadol, oxycodone and methadone. Out of all those addictive drugs.....you only "need" the hydrocodone? Do you consider yourself an addict? The reason I ask you that is because in one part of your story you said you take 8 Norcos/day and then later you said you only take 1-10 mg Norco every 4 hrs and you can take as prescribed? Even if you only sleep 6 hrs a night, that leaves 18 hrs awake....which is still only 4.5 pills/day.
I was on hydrocodone, soma and an SNRI antidepressant for my pain.
I found the longer I was on everything, the higher my tolerance got, the more I needed, and the more I took, and the quicker I ran out, and the cycle of addiction slam dunked me.
I am a chronic pain person....and I now understand that the reason I hurt so much and the reason the pills were not working any longer was because I had opiate induced hyperalgesia. Have you read about that?
My tolerance was CRAY CRAY........and I STILL hurt.
My opiate receptors throughout my entire body were worn out from all the drugs I had been taking.
The very best gift I gave myself was getting off ALL ADDICTIVE meds.....and allowing my brain, body, opiate receptors, neurotransmitters, central nervous system, on and on....allowing ALL of me to heal.
I would say you need a break......some people go on a "drug vacation"....and then are able to return to taking "as prescribed".
Those people are "dependent" on their meds....not addicted. All you have to do to know which one you are is go off the meds.....then start taking them again and see what happens to your usage. If we are addicts...our brains are permanently re-wired...and we can NEVER return to "as prescribed" use of narcotics.
That's something only YOU can answer......but you have a long history of addictive drug use. You may think the valium and soma don't affect you....and that you only "need" the Norco......but they are addictive too....and if you wean off of them.....you would know if "just the Norco" works or if you cannot control your usage.
I'd love to see you get a taper program from your doctor.....and give yourself a drug vacation....then you can re-evaluate your pain...
Some of us taper.....some of us go cold turkey.......but either way.....I'd love to see you get off all those addictive meds and see how you feel after a period of healing.
Let us know how we can help you further....and I apologize if I didn't interpret your post correctly~
as an RN i am sure you are probably aware of the potential for hyperalgesia, with long term opiate use.My advice would be to taper all drugs to as liitle as possible and reavalute your pain level, (there is a pain mgmt. forum here also)see where your at, if you desire to be free from drugs you can, .
Addiction has a way of changing thinking to extremes, i know i use to exaggerate everything, and i thought i was unique when in reality i wasn't at all, and i found there was ppl in alot worse shape than me that lived w/out pain meds , that gave me hope., but i wasn't able to change my thinking until i stopped drugs and alcohol.
i realize there are ppl out there that are in so bad physically that pain meds improves their quality of life, fortunately i am not one, i live with pain and have learned to cope other ways, only you know how bad your pain is and if you can live without drugs , if you have the desire though to try without you would be missing out if you didn't atleast try it for a while.
i know for me i got to a point where the opiates didn't work anymore and you can only up the dose so much before death from overdose, eventually opiates become unsustainable for ppl that are addicted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.